MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD44A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform asd occluder instruction for use note perforation of a cardiovascular structure by the device as a potential device or procedural related adverse event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician selected a 44mm gore® cardioform asd occluder to treat an atrial septal defect, measured to 18mm x 26mm by 3d.The defect was not balloon sized due to the physician's concern of tearing septal tissue.Intracardiac echocardiography was used during the procedure.The first and second deployment attempts were not successful in capturing the retro aortic rim, as the occluder prolapsed.The device was removed and the physician manually formed a larger bend on the distal end of the delivery system.The device was then reintroduced with a j guidewire.Upon deploying the right atrial disc, a pericardial effusion was noted.30mg/ml of protamine was initiated.The device was locked and assessed for adequate coverage and the retrieval cord was removed.The pericardial effusion was drained.An additional 20mg/ml of protamine was administered.1.5 l of blood was drained.30 additional units of protamine was given.The device appeared stable with no color noted around occluder.The patient was stable and sent to cicu for monitoring.Blood was to be given on the floor.
 
Additional Manufacturer Narrative
Case imaging was provided for evaluation.A gore® cardioform asd occluder can be visualized.It appears that the device is in a locked and released position but that cannot be confirmed without additional imaging.With the images provided, the cause of the pericardial effusion cannot be determined.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17986413
Report Number2017233-2023-04349
Device Sequence Number12808303
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public00733132636518
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Catalogue NumberASD44A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight80 KG